MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Foreign Body In Patient (2687)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.The guide wire was received engaged in the oad.It was observed that the oad driveshaft was fractured distally adjacent to the lap weld but the crown and driveshaft tip bushing were intact and undamaged.Scanning electron microscopy showed evidence of torsional fracture and fatigue.This type of damage typically indicates the fracture occurred while the oad was spinning.There was no issue identified with the laser weld of the oad.There was no additional damage noted on the oad.The oad motor speeds were tested and the device spun during all three speeds with the led's illuminating individually at each speed setting as expected with no abnormalities observed.A kink was observed in the returned guide wire that coincided with a bend in the oad driveshaft, however, when the guide wire was removed, the bend in the driveshaft was no longer visible.There was no additional damaged observed on the guide wire.At the conclusion of device analysis, the event of an oad crown fracture was not confirmed.The event of the oad being stuck in the lesion was unable to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
During a procedure, the crown on the stealth peripheral orbital atherectomy device (oad) broke off.The target lesion was a 15 cm long, diffusely calcified and 90% stenosed lesion located in the 6mm, tortuous common femoral artery.During the second treatment, the oad became stuck in the lesion.The physician pulled and torqued the oad in an attempt to remove the oad, and the crown of the driveshaft broke off.It was noted that the device fragment was snared, and no part of the device was left in the patient.The procedure was completed with balloon angioplasty, and the patient was discharged the same day of the procedure.Device analysis identified the fracture occurred at the lap weld, not the crown.It was confirmed the correct device was returned for analysis.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8491072
Report Number3004742232-2019-00099
Device Sequence Number19278573
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)211130(10)247397
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number247397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;